MAUDE Adverse Event Report: ABBOTT VASCULAR INC. Absolute Pro; Stent, Iliac

ABBOTT VASCULAR INC. Absolute Pro; Stent, Iliac
Model Number 1012534-100
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a de novo, moderately calcified superficial femoral artery lesion with 99% stenosis.A 6x100 mm absolute pro self-expanding stent was advanced along a 0.014 inch guide wire.However, during deployment, the wheel became stuck and was unable to roll.During removal, the stent became elongated and was deployed partially in healthy tissue and partially in the lesion.A new non-abbott stent was used to maintain the vessel and complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult or delayed activation, stretched stent, and mechanical jam were unable to be replicated due to the condition of the returned device (stent previously deployed and not returned).Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Reportedly, a 6x100 mm absolute pro self-expanding stent was advanced along a 0.014-inch guide wire.However, during deployment, the wheel became stuck and was unable to roll.It should be noted the absolute pro self-expanding stent system instructions for use (ifu), materials required section 8.8.3 states: one (1) 0.035" (0.89 mm) diameter guide wire.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the ifu and subsequent circumstances of the procedure as it is likely that use of the undersized 0.014 guide wire resulted in the multiple noted stent sheath kinks thus causing the device to become bent in the anatomy and preventing the shaft lumens from moving freely; ultimately resulting in the reported difficult or delayed activation and reported mechanical jam.Manipulation of the compromised device during removal resulted in the reported stretched stent.As reported, a new non-abbott stent was used to maintain the vessel and complete the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
Absolute Pro
Common Device Name
Stent, Iliac
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50046150
Report Number2024168-2026-02954
Device Sequence Number9490813
Product Code NIO
UDI-Device Identifier08717648176012
UDI-Public(01)08717648176012(17)270731(10)4080261
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number4080261
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown